MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.¿ investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, during intraocular lens implant procedure, deemed not implantable due to surgeon noticed a black smudge on the lens after implantation.The issue was noted after the lens was implanted.The lens was cut out and a new lens was implanted.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
The lens and lens case were not in the returned lens carton.Only the implant reply card, patient id card, part of the additional label set with an empty company cartridge pouch were returned.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic and cartridge were indicated.The handpiece information was not provided.It is unknown if a qualified product was used.The root cause could not be determined.No determination can be made without physical evaluation of the complaint sample.It cannot be determined if the reported "smudge" was lens damage.It is unknown if a qualified handpiece was used.Per the instructions for use (ifu): the company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable intraocular lenses.Company foldable intraocular lenses are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the intraocular lens and potential complications during the implantation process.The instructions for use (ifu) also instructs: follow the section regarding directions for use for information on the maximum allowed time for the intraocular lens to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in intraocular lens damage.Note: during lens loading and insertion, do not allow the company intraocular lens to remain in a folded condition within the selected intraocular lens delivery system for more than 3 minutes prior to completing insertion into the capsular bag.There are no other complaints for the reported lot.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15603111
Report Number1119421-2022-02171
Device Sequence Number2136958
Product Code MFK
UDI-Device Identifier00380652408110
UDI-Public00380652408110
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.195
Device Lot Number15258221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; PROVISC
Patient SexUnknown